Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 101, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Dec 27, 2016, 2:48 PM CST. It took effect at Dec 28, 2016, 9:00 AM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2016, 2:48 PM CST (20:48 UTC)
- In effect from
- Dec 28, 2016, 9:00 AM CST
- Expired
- Dec 29, 2016, 9:00 AM CST
- In force
- 24 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
870 WHUS73 KMKX 272048 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 248 PM CST TUE DEC 27 2016 ...GUSTY WEST WINDS EASING LATE THIS AFTERNOON... ...GUSTY WINDS AGAIN EXPECTED WEDNESDAY THROUGH FRIDAY... .GUSTY WEST WINDS WILL CONTINUE THROUGH EARLY AFTERNOON...BEFORE EASING BY EVENING. THE BRISK WINDS ARE A RESULT OF STRONG LOW PRESSURE OVER SOUTHEAST CANADA. .WINDS WILL INCREASE AGAIN ON WEDNESDAY AND REMAIN ELEVATED INTO FRIDAY AS LOW PRESSURE PASSES THROUGH THE REGION. LMZ643>646-280500- /O.CON.KMKX.SC.Y.0100.000000T0000Z-161227T2200Z/ /O.NEW.KMKX.SC.Y.0101.161228T1500Z-161230T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 248 PM CST TUE DEC 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO 9 AM CST FRIDAY. * WINDS: WEST 25 TO 30 KNOTS...A FEW GUSTS TO 35 KNOTS POSSIBLE THURSDAY. * WAVES: 2 TO 4 FEET. HIGHEST TOWARDS THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SPM WWW.WEATHER.GOV/MKX
8 follow-up statements
527 WHUS73 KMKX 272132 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 332 PM CST TUE DEC 27 2016 ...GUSTY WEST WINDS EASING LATE THIS AFTERNOON...GUSTY WINDS AGAIN EXPECTED WEDNESDAY THROUGH FRIDAY... .WINDS WILL INCREASE AGAIN ON WEDNESDAY AND REMAIN ELEVATED INTO FRIDAY AS LOW PRESSURE PASSES THROUGH THE REGION. LMZ643>646-280545- /O.CAN.KMKX.SC.Y.0100.000000T0000Z-161227T2200Z/ /O.CON.KMKX.SC.Y.0101.161228T1500Z-161230T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 332 PM CST TUE DEC 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO 9 AM CST FRIDAY... ...SMALL CRAFT ADVISORY FOR TODAY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY FOR TODAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR WEDNESDAY THROUGH FRIDAY. * WINDS: WEST 25 TO 30 KNOTS...A FEW GUSTS TO 35 KNOTS POSSIBLE THURSDAY. * WAVES: 2 TO 4 FEET. HIGHEST TOWARDS THE OPEN WATERS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
578 WHUS73 KMKX 280324 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 924 PM CST TUE DEC 27 2016 ...GUSTY WINDS EXPECTED WEDNESDAY THROUGH FRIDAY... .GUSTY WESTERLY WINDS WILL DEVELOP ON WEDNESDAY AND REMAIN ELEVATED INTO FRIDAY AS LOW PRESSURE CROSSES LAKE SUPERIOR. LMZ643>646-281130- /O.CON.KMKX.SC.Y.0101.161228T1500Z-161230T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 924 PM CST TUE DEC 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO 9 AM CST FRIDAY... * WINDS: SOUTHWEST 15 TO 25 KNOTS BY LATE WEDNESDAY MORNING... BECOMING WEST WEDNESDAY EVENING... THEN VEERING WEST NORTHWEST TO 30 KNOTS ON THURSDAY. A FEW GUSTS TO 35 KNOTS POSSIBLE THURSDAY AFTERNOON. * WAVES: 2 TO 4 FEET NEAR THE SHORELINE AND 3 TO 6 FEET TOWARD THE OPEN WATERS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
226 WHUS73 KMKX 280903 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 303 AM CST WED DEC 28 2016 ...GUSTY WINDS TODAY AND TONIGHT WITH GALES POSSIBLE THURSDAY... .GUSTY SOUTHWEST WINDS WILL DEVELOP TODAY AND REMAIN ELEVATED INTO FRIDAY AS LOW PRESSURE CROSSES LAKE SUPERIOR. THE WINDS ARE EXPECTED TO BECOME WEST TO NORTHWEST AND INCREASE THURSDAY AND THURSDAY NIGHT WILL GALES POSSIBLE. LMZ643>646-281715- /O.EXT.KMKX.SC.Y.0101.161228T1500Z-161229T1500Z/ /O.NEW.KMKX.GL.A.0011.161229T1500Z-161230T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 303 AM CST WED DEC 28 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 9 AM CST THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 9 AM CST THURSDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS BY LATE MORNING... BECOMING WEST THIS EVENING. WINDS VEERING AND INCREASING TO 30 KNOTS WITH GUSTS TO 35 KNOTS POSSIBLE LATER THURSDAY MORNING INTO THURSDAY NIGHT. * WAVES: 2 TO 4 FEET NEAR THE SHORELINE AND 3 TO 6 FEET TOWARD THE OPEN WATERS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HENTZ WWW.WEATHER.GOV/MKX
014 WHUS73 KMKX 281522 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 922 AM CST WED DEC 28 2016 ...GUSTY WINDS TODAY AND TONIGHT WITH GALES POSSIBLE THURSDAY... .GUSTY SOUTH WINDS ARE EXPECTED TODAY AHEAD OF AN APPROACHING LOW PRESSURE TROUGH AND COLD FRONT. THE COLD FRONT WILL PASS ACROSS LAKE MICHIGAN THIS EVENING RESULTING IN A BRIEF PERIOD OF LOWER WINDS. A SURGE OF COLD AIR AND TIGHTENING PRESSURE GRADIENT IN THE WAKE OF THE COLD FRONT WILL RESULT IN GUSTY WEST WINDS DEVELOPING OVERNIGHT AND PERSISTING INTO FRIDAY. WIND GUSTS MAY REACH GALE LEVELS ON THURSDAY AND THURSDAY EVENING. LMZ643>646-282330- /O.CON.KMKX.SC.Y.0101.000000T0000Z-161229T1500Z/ /O.CON.KMKX.GL.A.0011.161229T1500Z-161230T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 922 AM CST WED DEC 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WINDS: SOUTH 15 TO 25 KNOTS... BECOMING WEST THIS EVENING. WINDS VEERING AND INCREASING TO 30 KNOTS WITH GUSTS TO 35 KNOTS POSSIBLE THURSDAY MORNING LASTING INTO THURSDAY NIGHT. * WAVES: 2 TO 4 FEET NEAR THE SHORELINE AND 3 TO 6 FEET TOWARD THE OPEN WATERS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV/MKX KAVINSKY
503 WHUS73 KMKX 282127 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 327 PM CST WED DEC 28 2016 ...GUSTY WINDS INTO TONIGHT WITH GALES THURSDAY INTO THURSDAY NIGHT... .GUSTY SOUTHWEST WINDS ARE EXPECTED TONIGHT...IN THE WAKE OF A PASSING COLD FRONT. A SURGE OF COLDER AIR AND TIGHTENING PRESSURE GRADIENT WILL RESULT IN GUSTY WEST WINDS OVERNIGHT AND PERSISTING INTO FRIDAY. HIGH WAVES ARE EXPECTED TOWARD THE OPEN WATERS OF LAKE MICHIGAN. GALE FORCE GUSTS ARE EXPECTED THURSDAY INTO THURSDAY NIGHT...SO A GALE WARNING HAS BEEN ISSUED. A SMALL CRAFT ADVISORY WILL BE NEEDED FOR FRIDAY...AFTER THE GALE WARNING EXPIRES. FREEZING SPRAY MAY OCCUR TOWARD THE OPEN WATERS. LMZ643>646-290530- /O.CON.KMKX.SC.Y.0101.000000T0000Z-161229T1500Z/ /O.UPG.KMKX.GL.A.0011.161229T1500Z-161230T0600Z/ /O.NEW.KMKX.GL.W.0021.161229T1500Z-161230T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 327 PM CST WED DEC 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... ...GALE WARNING IN EFFECT FROM 9 AM THURSDAY TO 3 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM THURSDAY TO 3 AM CST FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST 15 TO 25 KNOTS...VEERING WEST THIS EVENING AND WEST NORTHWEST ON THURSDAY INTO FRIDAY. WINDS INCREASING TO 30 KNOTS THURSDAY INTO THURSDAY NIGHT. GUSTS TO 35 KNOT GALES ARE EXPECTED THURSDAY INTO THURSDAY NIGHT. * WAVES: 3 TO 6 FEET INTO TONIGHT...THEN 3 TO 5 FEET THURSDAY INTO FRIDAY. HIGHEST WAVES TOWARD AND OVER THE OPEN WATERS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
097 WHUS73 KMKX 290319 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 919 PM CST WED DEC 28 2016 ...GUSTY WINDS INTO TONIGHT WITH GALES THURSDAY INTO THURSDAY NIGHT... .GUSTY SOUTHWEST WINDS ARE EXPECTED TONIGHT IN THE WAKE OF A PASSING COLD FRONT. A SURGE OF COLDER AIR AND TIGHTENING PRESSURE GRADIENT WILL RESULT IN GUSTY WEST WINDS OVERNIGHT AND PERSISTING INTO FRIDAY. HIGH WAVES ARE EXPECTED TOWARD THE OPEN WATERS OF LAKE MICHIGAN. GALE FORCE GUSTS ARE EXPECTED THURSDAY INTO THURSDAY NIGHT...SO A GALE WARNING HAS BEEN ISSUED. A SMALL CRAFT ADVISORY WILL BE NEEDED FOR FRIDAY...AFTER THE GALE WARNING EXPIRES. FREEZING SPRAY MAY OCCUR TOWARD THE OPEN WATERS. LMZ643>646-291130- /O.CON.KMKX.SC.Y.0101.000000T0000Z-161229T1500Z/ /O.CON.KMKX.GL.W.0021.161229T1500Z-161230T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 919 PM CST WED DEC 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM THURSDAY TO 3 AM CST FRIDAY... * WINDS: SOUTHWEST 15 TO 25 KNOTS...VEERING WEST THIS EVENING AND WEST NORTHWEST ON THURSDAY INTO FRIDAY. WINDS INCREASING TO 30 KNOTS THURSDAY INTO THURSDAY NIGHT. GUSTS TO 35 KNOT GALES ARE EXPECTED THURSDAY INTO THURSDAY NIGHT. * WAVES: 3 TO 6 FEET INTO TONIGHT...THEN 3 TO 5 FEET THURSDAY INTO FRIDAY. HIGHEST WAVES TOWARD AND OVER THE OPEN WATERS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BSH WWW.WEATHER.GOV/MKX
324 WHUS73 KMKX 290855 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 255 AM CST THU DEC 29 2016 ...BRISK WEST WINDS INTO MID MORNING WITH GALES LATE THIS MORNING INTO TONIGHT... .BRISK WEST WINDS ARE EXPECTED DUE TO STRONG LOW PRESSURE NORTHEAST OF LAKE SUPERIOR. A SURGE OF COLDER AIR AND TIGHTENING PRESSURE GRADIENT WILL RESULT IN STRONG WEST WINDS PERSISTING INTO FRIDAY. HIGH WAVES ARE EXPECTED TOWARD THE OPEN WATERS OF LAKE MICHIGAN. GALE FORCE GUSTS ARE EXPECTED LATE THIS MORNING INTO TONIGHT...SO A GALE WARNING IS IN EFFECT. A SMALL CRAFT ADVISORY WILL BE NEEDED FOR FRIDAY...AFTER THE GALE WARNING EXPIRES. SOME FREEZING SPRAY MAY OCCUR TOWARD THE OPEN WATERS. LMZ643>646-291700- /O.CON.KMKX.SC.Y.0101.000000T0000Z-161229T1500Z/ /O.CON.KMKX.GL.W.0021.161229T1500Z-161230T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 255 AM CST THU DEC 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 AM CST FRIDAY... * WINDS: WEST 15 TO 25 KNOTS. WEST TO NORTHWEST WINDS INCREASING TO 30 KNOTS LATE THIS MORNING INTO TONIGHT. GUSTS TO 35 KNOT GALES ARE EXPECTED. * WAVES: 3 TO 4 FEET THURSDAY INTO FRIDAY. HIGHEST WAVES TOWARD THE OPEN WATERS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
305 WHUS73 KMKX 291519 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 919 AM CST THU DEC 29 2016 ...BRISK WEST WINDS WITH GALES LATE THIS MORNING INTO TONIGHT... .BRISK WEST WINDS ARE EXPECTED DUE TO STRONG LOW PRESSURE NORTHEAST OF LAKE SUPERIOR. A SURGE OF COLDER AIR AND TIGHTENING PRESSURE GRADIENT WILL RESULT IN STRONG WEST WINDS PERSISTING INTO FRIDAY. HIGH WAVES ARE EXPECTED TOWARD THE OPEN WATERS OF LAKE MICHIGAN. GALE FORCE GUSTS ARE EXPECTED LATE THIS MORNING INTO TONIGHT...SO A GALE WARNING IS IN EFFECT. A SMALL CRAFT ADVISORY WILL BE NEEDED FOR FRIDAY...AFTER THE GALE WARNING EXPIRES. SOME FREEZING SPRAY MAY OCCUR TOWARD THE OPEN WATERS. LMZ643>646-292330- /O.EXP.KMKX.SC.Y.0101.000000T0000Z-161229T1500Z/ /O.CON.KMKX.GL.W.0021.000000T0000Z-161230T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 919 AM CST THU DEC 29 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: WEST TO NORTHWEST WINDS INCREASING TO 30 KNOTS LATE THIS MORNING INTO TONIGHT. GALE FORCE GUSTS TO 35 KNOTS ARE EXPECTED. * WAVES: 3 TO 5 FEET THURSDAY INTO FRIDAY. HIGHEST WAVES TOWARD THE OPEN WATERS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ SPM WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 27, 2:30 PM CST, 18 minutes earlier.
Area forecast discussion, Dec 27, 2:30 PM CST, 18 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
230 PM CST Tue Dec 27 2016
.TONIGHT AND WEDNESDAY...Forecast confidence is medium.
Shortwave troughing shifts east of our area tonight, with heights
building ahead of the next perturbation now over the Pacific
Northwest and northern Rockies. Winds should decrease this evening
into tonight as surface high pressure passes to our south. There is
some uncertainty regarding low temperatures tonight depending upon
how quickly the low-level stratus clears out. Stayed close to the
model consensus idea of clearing it more quickly in the southwest
this evening, but kept the clouds around into tonight in the north
and east. This would confine the coldest low temperatures in the
teens to our far western areas. With high clouds arriving later
tonight, stayed towards the warmer side of guidance for most areas.
Transient ridging shifts east of our area on Monday, in response to
troughing advancing from the northern Great Plains into the eastern
Great Lakes by evening. Low-level warm advection should make for a
seasonally mild afternoon with the thermal ridge axis bisecting our
area. Afternoon high temperatures should climb well into the 30s,
with some low 40s possible along the southern Lakeshore. With plenty
of mid and high level moisture riding along the northern stream,
look for mostly cloudy skies.
.THURSDAY...Forecast confidence is high.
Low pressure tracking north of Lake Superior will bring decent
cold air advection on Thursday, resulting in steepening low level
lapse rates for the afternoon. We should see areas of light snow
through the afternoon, diminishing during the early evening hours.
Any accums will be of the dusting variety with no impact expected.
The combo of a tight pressure gradient and those lapse rates will
produce strong westerly winds of 20 to 30 mph with a few higher
gusts.
.FRIDAY THROUGH SUNDAY...Forecast confidence is high.
High pressure drifts across the area on Friday, we should get into
a little sunshine. Then another low pressure system skips across
the U.P and that may bring some light snow or flurries to the Fond
du Lac/Sheboygan area and points north. Otherwise, it looks quiet
through Sunday with temps hovering close to normal for this time
of year.
.MONDAY AND TUESDAY...Forecast confidence is medium.
The GFS/ECMWF/GEM all agree that some type of low will move
through the area during this period. There is much disagreement on
timing and track at this point. The main concern will be
temperatures. The thermal profile puts us right at the threshold
of a wintry mix for the area. However, too early for details and
specifics. If it tracks a bit more south, we should stay all snow,
but the trend is for a more northerly track which introduces
warmer temps and the mixy threat.
&&
.AVIATION/00Z TAFS/...
MVFR ceilings should persist into this evening, with flurries
tapering off. The low-level cloud deck is expected to mix out this
evening from the southwest, but there is uncertainty in how quickly
this will happen.
Mid to high level clouds will arrive from the west tonight, with 5
kft winds increasing to around 40 to 45 knots by Wednesday morning.
Included wind shear in the Madison TAF starting Wednesday morning.
May need to consider this for the eastern TAF sites later on, but at
this point it appears more borderline in those areas. Regardless,
winds will be picking up during the day on Wednesday.
&&
.MARINE...
The brisk westerly winds will subside this evening as low pressure
pulls away and high pressure builds in. The next windy period will
be from late Wednesday morning into early Friday, as low pressure
passes through the region. Will issue a Small Craft Advisory for
this period for winds and waves.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...SMALL CRAFT ADVISORY until 4 PM CST this afternoon for
LMZ643>646.
SMALL CRAFT ADVISORY from 9 AM Wednesday to 9 AM CST Friday for
LMZ643>646.
&&
TONIGHT/Wednesday AND AVIATION/MARINE...SPM
Wednesday NIGHT THROUGH Tuesday...DavisHazardous weather outlook, Dec 27, 3:19 AM CST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 319 AM CST TUE DEC 27 2016 WIZ046-047-051-052-056>060-062>072-280930- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 319 AM CST TUE DEC 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-280930- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 319 AM CST TUE DEC 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IN EFFECT INTO THE AFTERNOON DUE TO GUSTY WEST WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WEST WINDS ARE EXPECTED TO REACH SMALL CRAFT ADVISORY LEVELS FROM WEDNESDAY THROUGH FRIDAY AS LOW PRESSURE PASSES ACROSS SOUTHERN CANADA. HENTZ WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 12:08 AM CST | Small Craft Advisory | MKX | 15 hr |
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.